Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 258, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2012, 1:02 PM CDT for 4 counties in Arkansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 1:02 PM CDT (18:02 UTC)
- Expired
- Jun 11, 2012, 1:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:42 PM CDT | TSTM WND DMG | Pollard, AR | LIMBS DOWN...A FEW TREES DOWN...IN POLLARD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2451 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS54 KMEG 111802
SVRMEG
ARC021-055-075-121-111845-
/O.NEW.KMEG.SV.W.0258.120611T1802Z-120611T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 145 PM CDT
* AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUCCESS...OR 10 MILES WEST OF CORNING...AND MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
MARMADUKE...PARAGOULD AND CHALK BLUFF NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9022 3650 9016 3597 9048 3597 9051
3617 9093 3651 9083
TIME...MOT...LOC 1802Z 300DEG 32KT 3643 9075
$$1 follow-up statement
469
WWUS54 KMEG 111828
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 PM CDT MON JUN 11 2012
ARC021-055-075-121-111845-
/O.CON.KMEG.SV.W.0258.000000T0000Z-120611T1845Z/
CLAY AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
128 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR EASTERN RANDOLPH...NORTHEASTERN LAWRENCE...GREENE AND CLAY
COUNTIES...
AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR KNOBEL...OR NEAR CORNING...
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
HICKORIA...MARMADUKE...PARAGOULD...PITMAN...FENDER...WHISKERVILLE...
PALATKA...HEELSTRING...BROOKINGS...TIPPERARY...KNOB...CASE AND
FAULKNERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9022 3650 9016 3597 9048 3597 9051
3617 9093 3651 9083
TIME...MOT...LOC 1829Z 300DEG 32KT 3634 9059
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:55 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 11, 12:55 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1255 PM CDT MON JUN 11 2012 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 1115 AM CDT MON JUN 11 2012/ UPDATE... UPDATED FOR ANTICIPATED CONVECTION AND SEVERE THREAT. DISCUSSION... A FORWARD PROPAGATING MCS CONTINUES TO PROGRESS EAST-SOUTHEASTWARD ACROSS SOUTHERN MISSOURI. THIS MCS IS PROGRESSING ALONG THE NORTHEASTERN PERIPHERY OF STRONG ELEVATED MIXED LAYER (EML/CAP) OVER MUCH OF ARKANSAS. THIS CAPPING INVERSION WAS ALSO EVIDENT FROM THE 12Z KLZK SOUNDING. THE CAP WEAKENS WITH EASTWARD EXTENT AND THE LATEST STEERING FLOW SUGGESTS THAT THE MCS SHOULD MAKE A TURN MORE TOWARDS THE SOUTH AND INTO THE HEART OF THE MID SOUTH. THE ATMOSPHERE WILL BECOME STRONGLY UNSTABLE IN THE PRE-CONVECTIVE AIRMASS AHEAD OF THE MCS. MLCAPES SHOULD APPROACH OR EVEN EXCEED 4000 J/KG AS TEMPERATURES RISE TO NEAR 90 DEGREES WITH DEWPOINTS REMAINING IN THE LOWER TO MIDDLE 70S. IN ADDITION...STEEPENING MID LEVEL LAPSE RATES ON EDGE OF THE EML AROUND 7.0 C/KM AND LI/S BETWEEN -8C AND -12C SHOULD BE MORE THAN ENOUGH TO SUSTAIN CONVECTION AND ALLOW FOR THE POTENTIAL OF DAMAGING WINDS AND LARGE HAIL. CONVECTION SHOULD REMAIN ORGANIZED ALONG THE ADVANCING COLD POOL. ADDITIONAL CONVECTION MAY DEVELOP IN ADVANCE OF THE MCS AND WITH STRONG INSTABILITY AND WEAK CAPPING MAY ALSO POSE A SEVERE THREAT. PLAN TO EXPAND THE SLIGHT RISK AREAWIDE AND ADD MENTION OF SEVERE IN THE ZONES. ALSO POPS HAVE BEEN ADJUSTED TO REFLECT THE ANTICIPATED SITUATION. UPDATED ZONES AND GRIDS HAVE BEEN SENT AND THE HWO WILL BE UPDATED SHORTLY. JLH DISCUSSION... /ISSUED 449 AM CDT MON JUN 11 2012/ PRIMARY SHORT TERM FORECAST CONCERN REMAINS RAIN CHANCES. EARLY THIS MORNING... SHORTWAVE RIDGING WAS SPREADING INTO THE MIDSOUTH... IN THE WAKE OF AN UPPER LEVEL SHEAR AXIS THAT BROUGHT SCATTERED SHOWERS TO THE REGION ON SUNDAY. UPSTREAM OF THE SHORTWAVE RIDGE AXIS... A ROBUST LINEAR MCS WAS DROPPING SOUTHEAST THROUGH NW MISSOURI. 850/500MB THICKNESS ANALYSIS SUGGESTS THIS FEATURE MAY BEGIN A MORE SOUTHERLY PROPAGATION. KSGF VAD WIND PROFILER SHOWED 25KTS OF INFLOW...THOUGH THIS INFLOW SHOULD WEAKEN CONSIDERABLY FOLLOWING SUNRISE. AFTER A WEAKENING OF THE MO STORM COMPLEX... NAM MODEL REDEVELOPS STORMS OVER THE OZARK PLATEAU TOWARD MIDDAY. THIS APPEARS A REASONABLE SCENARIO...IN RESPONSE TO SURFACE HEATING... FALLING HEIGHTS AND INCREASING UPPER LEVEL DIFFLUENCE AHEAD OF A LONG WAVE TROF. SURFACED BASED INSTABILITY SHOULD BE IN GOOD SUPPLY ACROSS THE MIDSOUTH THIS AFTERNOON... WITH PARTIAL SUN AND LOWER 70S DEWPOINTS. DESPITE WEAK SHORTWAVE RIDGING...THE HIGH DEWPOINTS SHOULD MAKE CONVECTIVE TEMPS ATTAINABLE THIS AFTERNOON...ENOUGH TO WARRANT CHANCE POPS. MORE ORGANIZED CONVECTIVE ACTIVITY WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE RIGHT ENTRANCE REGION OF AN UPPER JET CORE WILL INCREASE UPPER LEVEL DIFFLUENCE OVER THE MIDSOUTH... A PATTERN WHICH WILL WILL REMAIN RELATIVELY STATIC OVERNIGHT. THIS SUGGESTS ELEVATED STORMS MAY CONTINUE INTO THE OVERNIGHT... THROUGH MESOSCALE PROPAGATION PROCESSES WILL PLAY A LARGE ROLE ON WHERE STORMS OCCUR. A SURFACE COLD FRONT ARRIVES TUESDAY MORNING...BRINGING DRIER MIDCONTINENTAL AIR TO AREAS NORTH OF I40 BY AFTERNOON. 06Z NAM SUGGESTS THE FRONT MAY HANG UP OVER NORTH MS TUESDAY AFTERNOON... PROVIDING FOCUS FOR ADDITIONAL THUNDERSTORMS. WEDNESDAY WILL SEE DRIER AIR OVER ALL THE MIDSOUTH. TEMPERATURES WILL RECOVER TO NEAR OR SLIGHTLY ABOVE NORMAL VALUES FOR THE LATTER HALF OF THE WEEK. BY FRIDAY... DEWPOINTS RECOVER TO THE 60S. DRY CONDITIONS WILL PREVAIL...THOUGH CANNOT RULE OUT AN ISOLATED AFTERNOON THUNDERSTORM OR TWO UNDER AN UPPER LEVEL SYNOPTIC SCALE RIDGE. PWB && .AVIATION... 18Z TAF SET CONVECTIVE COMPLEX IS SET TO SWEEP THROUGH THE MIDSOUTH THIS AFTERNOON AND EARLY THIS EVENING. THIS IS CORROBORATED WELL BY THE LATEST HRRR RUN. HAVE TIMED TEMPO GROUPS AT ALL SITES. EXPECT A FEW QUIET HOURS AFTER THE PASSAGE OF THE FIRST ROUND OF TSRAS. EXPECT REDEVELOPMENT TO OCCUR OVERNIGHT AS THE FRONT MOVES INTO THE REGION. KEPT A VCTS GOING FOR NOW SINCE IT IS DIFFICULT TO TIME THIS MESOSCALE ACTIVITY BEYOND A FEW HOURS. EXPECT SSW WINDS AT 8-10 KTS THIS AFTERNOON. AS THE COMPLEX MOVES THROUGH WINDS SHOULD SHARPLY SHIFT TO THE NORTH AND GUST. ADDED A WIND GROUP TO KJBR IN ANTICIPATION OF THIS. NOT CONFIDENT ENOUGH AT THE OTHER 3 SITES TO ADD THIS YET. EXPECT WINDS TO BACK AFTER THE COMPLEX MOVES THROUGH AND THEN EVENTUALLY RETURN TO LIGHT SOUTHERLY OVERNIGHT. THE FRONT WILL PASS THROUGH EARLY TUESDAY AND WINDS WILL SHIFT TO THE NORTH AT 8-10 KTS. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 90 74 87 65 / 60 50 40 10 MKL 88 69 85 59 / 60 50 40 0 JBR 87 67 86 61 / 80 50 10 0 TUP 89 71 86 65 / 50 60 60 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 11, 11:19 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1119 AM CDT MON JUN 11 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121830- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1119 AM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK ACROSS THE ENTIRE MID SOUTH THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER NORTH MISSISSIPPI ON TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE LIKELY ACROSS PORTIONS OF THE MID SOUTH THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...INCLUDING TREES OR POWER LINES DOWN AND ANY STRUCTURAL DAMAGE...OR HAIL LARGER THAN QUARTER SIZE TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:24 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 51 min |
| Jun 11, 1:10 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 50 min |
| Jun 11, 1:37 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 53 min |
| Jun 11, 2:00 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 45 min |
| Jun 11, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 48 min |
| Jun 11, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 35 min |
| Jun 11, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 52 min |
| Jun 11, 2:54 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 36 min |
| Jun 11, 3:18 PM CDT | Special Weather Statement | MEG | Cross, Lee, St. Francis | 42 min |
| Jun 11, 3:25 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 50 min |
| Jun 11, 4:03 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 42 min |
| Jun 11, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 45 min |
| Jun 11, 4:49 PM CDT | Flash Flood Warning | MEG | Lee, Phillips | 116 min |
| Jun 11, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.